Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 3, 2013, 5:30 PM EDT for Orleans County, New York. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2013, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 3, 2013, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Orleans County, NY
The radar
The Buffalo radar (KBUF), 53 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:43 PM EDT | HAIL 1 | Waterport, NY | |
| Jul 3, 5:52 PM EDT | TSTM WND DMG | 1 Ssw Shelby Center, NY | LARGE TREE DOWN ON CRANE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS51 KBUF 032130 SVRBUF NYC073-032215- /O.NEW.KBUF.SV.W.0057.130703T2130Z-130703T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 530 PM EDT WED JUL 3 2013 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORLEANS COUNTY IN WESTERN NEW YORK * UNTIL 615 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBION...AND MOVING NORTH AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... WATERPORT... LAT...LON 4337 7839 4337 7806 4321 7819 4317 7842 TIME...MOT...LOC 2130Z 195DEG 13KT 4325 7826 $$ APFFEL
2 follow-up statements
888
WWUS51 KBUF 032149
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EDT WED JUL 3 2013
NYC073-032215-
/O.CON.KBUF.SV.W.0057.000000T0000Z-130703T2215Z/
ORLEANS NY-
549 PM EDT WED JUL 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL ORLEANS COUNTY...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WATERPORT...OR NEAR ALBION...MOVING NORTH AT 15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
POINT BREEZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
&&
LAT...LON 4334 7839 4337 7834 4337 7806 4328 7816
4326 7839
TIME...MOT...LOC 2149Z 195DEG 13KT 4332 7824
$$
APFFEL186
WWUS51 KBUF 032209
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
609 PM EDT WED JUL 3 2013
NYC073-032219-
/O.EXP.KBUF.SV.W.0057.000000T0000Z-130703T2215Z/
ORLEANS NY-
609 PM EDT WED JUL 3 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ORLEANS COUNTY
WILL EXPIRE AT 615 PM EDT...
AT 609 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4334 7839 4337 7834 4337 7806 4328 7816
4326 7839
TIME...MOT...LOC 2209Z 195DEG 13KT 4339 7821
$$
APFFELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:40 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 3, 3:40 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EDT WED JUL 3 2013 .SYNOPSIS... HIGH PRESSURE OVER THE ATLANTIC AND LOW PRESSURE OVER THE MIDWEST WILL CONTINUE TO ADVECT WARM AND HUMID AIR FROM THE SOUTH INTO THE REGION. THIS PATTERN WILL CAUSE MOST OF THE REGION TO BE CLOUDY FOR THE REMAINDER OF THE WEEK ALONG WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. && .NEAR TERM /THROUGH THURSDAY/... HIGH DEWPOINTS IN THE UPPER 60S AND LOWER 70S WILL LINGER ACROSS THE REGION THROUGH TONIGHT AND THURSDAY AS HIGH PRESSURE TO THE EAST DRAWS WARM AND HUMID AIR NORTHWARD ACROSS THE EASTERN U.S. THIS WILL PRESENT A FAVORABLE ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP...GIVEN A LOW LEVEL FORCING MECHANISM TO INITIATE CONVECTION. THE UPPER LEVEL REGIME IS LACKING IN STRONG SUPPORT FOR STORM DEVELOPMENT...BUT WILL MAINTAIN ANY INITIATED CELLS THAT CAN TAP INTO THE TALL BUT THIN CONVECTIVE POTENTIAL ENERGY THIS EVENING AND AGAIN ON THURSDAY. WILL HAVE A PERIOD OF LIKELY POPS IN THE INTERIOR PORTIONS OF WESTERN NY ALONG AND INLAND OF THE LAKE BREEZE BOUNDARIES AND ACROSS AREAS OF TERRAIN ENHANCED LIFT...THEN A LULL LATER TONIGHT. THE CHANCE OF RAINS WILL INCREASE AGAIN ON THURSDAY AS A SLIGHT INCREASE IN BOUNDARY LAYER WINDS TO 25 KNOTS ACCOMPANIES THE NEXT SURGE OF MOIST AIR FROM THE SOUTH. PRECIPITABLE WATER VALUES WILL INCREASE FROM ABOUT 1.50 INCHES TO MORE THAN 2 INCHES...WHICH IS ABOUT 175 PERCENT OF NORMAL FOR THIS TIME OF YEAR. DEEP LAYER MOISTURE...A NARROW CAPE PROFILE... A BROAD AREA OF LOW LEVEL LIFT AND WELL ALIGNED WINDS TO PRODUCE TRAINING CELLS WILL PROVIDE ENOUGH INGREDIENTS FOR EFFICIENT RAIN PRODUCTION ON THURSDAY. THE WETTEST PART OF THE DAY SHOULD BE DURING MID MORNING TO MID AFTERNOON AND WILL INCLUDE ALL OF WESTERN NY FROM LAKE ERIE TO THE THE FINGER LAKES...AND THEN EAST AND NORTH TO THE EASTERN LAKE ONTARIO REGION DURING THE AFTERNOON TO EARLY EVENING. TEMPERATURES WILL BE RATHER MILD AND MUGGY TONIGHT WITH LOWS IN THE MIDDLE 60S ACROSS THE SOUTHERN TIER AND TUG HILL REGION...AND THE UPPER 60S TO JUST AROUND 70 ELSEWHERE. AREAS OF FOG WILL FORM ONCE AGAIN IN THE VALLEYS OF THE SOUTHERN TIER AND A LIGHTER FOG ACROSS THE REST OF THE FORECAST AREA. HIGHS ON THURSDAY BE IN THE UPPER 70S TO THE LOWER 80S...WITH SOME MID 80S ACROSS CENTRAL NY. TEMPS WILL BE LIMITED BY THE THICKER CLOUD COVER AND EARLY DAY RAINS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE UNUSUAL LARGE SCALE BLOCKING PATTERN THAT WE HAVE DEALT WITH FOR THE PAST WEEK OR SO WILL BREAK DOWN DURING THIS PERIOD...AS THE ANOMALOUS DEEP CIRCULATION OVER THE NATIONS MID SECTION WILL GRADUALLY FILL AND EVENTUALLY BE PICKED UP BY THE SUB TROPICAL JET. MEANWHILE...THE STRONG BERMUDA HIGH OFF THE COAST OF THE CAROLINAS WILL BUILD WESTWARD UNDER THE AREA VACATED BY THE EXITING UPPER LEVEL LOW. THIS WILL ESTABLISH A BROAD WEST TO EAST ORIENTED RIDGE SOUTH OF 40N...BUT THIS IS GETTING INTO THE LONG TERM PORTION OF THE FORECAST. THE DEEP SOUTHERLY FLOW MAINTAINED AS A RESULT OF THE TWO MAIN HEMISPHERIC FEATURES DESCRIBED ABOVE HAS BEEN TRANSPORTING TROPICAL MOISTURE NORTHWARDS FOR NEARLY A WEEK. THE PLUME OF 1.75 TO 2 INCH PWAT AIR HAS BEEN NEARLY STATIONARY DURING THIS TIME...WITH AMSU SOUNDER AND WV IMAGERY PLACING THE AXIS FROM FLORIDA UP THE EASTERN SEABOARD TO COASTAL NEW ENGLAND. IT SHOULD COME AS NO SURPRISE THAT FAIRLY WIDESPREAD FLOODING HAS BEEN OBSERVED UNDER THIS RIVER OF MOISTURE. AS THE BERMUDA HIGH NOSES WESTWARD THOUGH...THE PLUME WILL PUSH WEST AS WELL...PLACING ITS AXIS OVER OUR REGION DEEP INTO THE WEEKEND. THIS WILL AT THE VERY LEAST KEEP HUMID CONDITIONS IN PLACE WHILE ALSO PROLONGING THE RISK FOR LOCALIZED HYDRO ISSUES. SPEAKING OF WHICH...THE DIFFICULT PORTION OF THE FORECAST WILL BE TIMING THE CONVECTION TRIGGERING SHORTWAVES THAT WOULD ACT UPON THIS AVAILABLE MOISTURE. ONE SUCH SHORTWAVE IS FORECAST TO LIFT AWAY FROM OUR REGION EARLY THURSDAY NIGHT. THIS COUPLED WITH THE LOSS OF DIURNAL HEATING WILL SET UP A FAMILIAR SCENARIO OF EARLY EVENING CONVECTION DYING AWAY TO LEAVE A MUGGY UNEVENTFUL NIGHT. UNLIKE PREVIOUS DAYS...THE POTENTIAL FOR CONVECTION ON FRIDAY IS MORE UNCERTAIN. WHILE OUR AIRMASS WILL CERTAINLY BE UNSTABLE...THERE IS NOT STRONG CONSENSUS BETWEEN THE GUIDANCE PACKAGES OF A SHORTWAVE THAT WILL FOCUS THE CONVECTION. THIS MAY BE A CASE WHERE STORMS WILL HAVE TO RELY ON LAKE BREEZE BOUNDARIES AND AREAS OF JET INDUCED LIFT. IN TERMS OF THE LATTER...THERE IS A SUGGESTION THAT A WEAKLY COUPLED JET WILL BE IN PLACE OVER THE FAR WESTERN COUNTIES...BUT THESE FEATURES ARE OFTEN 'OVER PLAYED' BY THE MODELS DURING THE WARM MONTHS AND ARE THEREFORE LESS TRUSTWORTHY TO USE AS A FORECAST PARAMETER. HAVE GREATER CONFIDENCE THAT A LAKE BREEZE WILL BE IN PLACE OFF LK ERIE SO WILL USE HIGH CHC POPS FOR PARTS OF THE SRN TIER...UPPER GEN VALLEY AND FINGER LAKES REGION WHILE LAKE SHADOWING DOWNWIND OF LK ERIE WILL JUSTIFY SLGT CHC POPS FOR THE IAG FRONTIER. A CONCERN WITH ANY CONVECTION THAT DOES FIRE UP IS THAT AN ANALYSES OF CORFIDI VECTORS STRONGLY SUGGESTS SLOW 'MOVING' IF NOT BACK BUILDING CELLS. GIVEN THE HIGH PWAT VALUES AND RELATIVELY MOIST ANTECEDENT CONDITIONS...THIS WOULD FURTHER HEIGHTEN THE THREAT OF LOCALIZED FLOODING. WILL ADD THIS FLASH FLOOD POTENTIAL TO THE HWO PRODUCT AND WILL ONCE AGAIN USE SOME ENHANCED WORDING IN THE GRIDS TO EXPRESS POTENTIAL FOR HEAVY RAIN. ON SATURDAY...THE WESTWARD EXTENSION OF THE BERMUDA HIGH SHOULD CIRCULATE ANY SUBTLE SHORTWAVES TO THE WEST OF OUR FORECAST AREA. THIS WOULD AGAIN LEAVE LAKE BREEZE BOUNDARIES AS THE PRIMARY FOCUSING MECHANISM FOR ANY CONVECTION. THE VAST MAJORITY OF THE DAY...AND FOR THAT MATTER THE BULK OF THE FORECAST AREA...SHOULD THUS BE RAIN FREE WITH MID SUMMER WARMTH AND HUMIDITY PREVAILING. AS MENTIONED...IT WILL BE WARM AND HUMID DURING THIS STRETCH. DAYTIME HIGHS RANGING FROM THE UPPER 70S ACROSS ELEVATED TERRAIN TO THE MID 80S ACROSS THE LAKE PLAINS...WHILE OVERNIGHT LOWS WILL RANGE FROM THE MID 60S TO NEAR 70 FOR THE SAME RESPECTIVE AREAS. THESE READINGS WILL AVERAGE ABOUT 7 DEGREES ABOVE NORMAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE HEMISPHERIC PATTERN WILL CERTAINLY LOOK DIFFERENT DURING THIS PERIOD...AS A WEST TO EAST ORIENTED RIDGE SOUTH OF 40N WILL BE ANCHORED IN PLACE WHILE SUBTLE SHORTWAVES WILL RACE ALONG THE CANADIAN BORDER WITHIN A LOW AMPLITUDE FLOW. WHILE THIS PATTERN WILL BE QUITE DISSIMILAR FROM THAT FROM THE PREVIOUS WEEK...OUR SENSIBLE WEATHER WILL CHANGE VERY LITTLE. IT WILL REMAIN VERY WARM AND HUMID WITH PASSING SHORTWAVES OFFERING THE POTENTIAL FOR DAILY THUNDERSTORM ACTIVITY. SOME DETAILS... THE MUCH TALKED ABOUT BERMUDA HIGH WILL CONTINUE TO BUILD WESTWARD WHILE THE REMNANTS OF THE CLOSED CIRCULATION OVER THE MID MISSISSIPPI VALLEY WILL GET PICKED UP BY THE WESTERLIES AND CARRIED ACROSS THE NORTHEAST. THE PASSING SHORTWAVE WILL ENHANCE THE CHANCE FOR THUNDERSTORMS ACROSS THE SRN TIER AND FINGER LAKES SUNDAY AFTERNOON...BUT A WELL DEVELOPED LAKE BREEZE SHOULD SHADOW SITES FROM THE IAG FRONTIER TO NEAR ROCHESTER. THERE IS FORECAST TO BE A LULL IN THE SEEMINGLY NEVER ENDING PARADE OF SHORTWAVES CROSSING OUR REGION ON MONDAY...BUT GIVEN THE SUBTLETIES OF THESE FEATURES AND THE UNSTABLE AIRMASS THAT WILL BE IN PLACE...CANNOT ARGUE AGAINST KEEPING LOW CHC POPS IN PLACE. AM EXPECTING THE VAST MAJORITY OF THE DAY TO BE RAIN FREE THOUGH. THE NEXT VORT CENTER IS PROGGED TO CROSS THE LOWER GREAT LAKES ON TUESDAY. THIS FEATURE...UNLIKE ALL OF ITS PREDECESSORS FROM THE PREVIOUS WEEK...WILL BE TRACKING FROM WEST TO EAST RATHER THAN FROM THE DEEP SOUTH. THIS SHOULD BE A CLUE THAT PWAT VALUES WILL LIKELY BE A LITTLE LOWER...ALTHOUGH IT WILL STILL FEEL UNCOMFORTABLY HUMID. ANOTHER FEATURE WILL FOLLOW IN ITS FOOTSTEPS SOME 24 HOURS LATER... KEEPING THE POTENTIAL FOR THUNDERSTORMS IN THE FORECAST FOR YET ANOTHER DAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ALONG LAKE BREEZES AND OTHER LOW LEVEL BOUNDARIES THROUGH THE EVENING HOURS...DIMINISHING AROUND AND AFTER 00Z-03Z. EXPECT AREAS OF FOG TO REDEVELOP TONIGHT AS NOCTURNAL COOLING INTERACTS WITH VERY MOIST AIR STILL IN PLACE. THE INCREASE IN MOISTURE WILL LIKELY RESULT IN MVFR TO IFR CONDITIONS...ESPECIALLY FOR THE SOUTHERN TIER VALLEYS. SHOWERS AND THUNDERSTORMS WILL RETURN AGAIN DURING THURSDAY MID MORNING THROUGH MID AFTERNOON...INTO THE EARLY EVENING FOR THE EASTERN LAKE ONTARIO REGION. ALTHOUGH MOST OF THE DAYTIME PERIOD WILL BE VFR...ONE CAN EXPECT MVFR CONDITIONS DURING ANY SHOWERS AND IFR CONDITIONS ESPECIALLY DURING THUNDERSTORMS. OUTLOOK... THURSDAY THROUGH FRIDAY...VFR TO MVFR. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH ASSOCIATED MVFR/IFR EACH DAY. SATURDAY AND SUNDAY....MAINLY VFR. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. MONDAY...MAINLY VFR. CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... WINDS LESS THAN 10 KNOTS WILL BE MAINLY FROM THE EAST AND NORTHEAST ALONG THE LAKE ONTARIO NEARSHORE WATERS AND SOUTHWESTERLY ALONG THE NEARSHORE OF LAKE ERIE...ALTHOUGH WINDS MAY SHIFT TO ANY DIRECTION DEPENDING ON THE PROXIMITY OF SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. GUSTY WINDS ARE POSSIBLE WITH THE AREAS OF PRECIPITATION...ESPECIALLY CLOSER TO THUNDERSTORMS. WINDS WILL BE GENERALLY SOUTHWESTERLY ON BOTH LAKES DURING THE REMAINDER OF THE WEEK AS HIGH PRESSURE BECOMES ESTABLISHED OVER THE MID ATLANTIC STATES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...KIELY NEAR TERM...WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...WCH MARINE...WCH
Hazardous weather outlook, Jul 3, 1:48 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 148 PM EDT WED JUL 3 2013 NYZ001>008-010>014-019>021-085-041500- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 148 PM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITHIN A MOISTURE RICH ENVIRONMENT WILL BE FAVORABLE TO PRODUCE TORRENTIAL THUNDERSTORMS THAT COULD PRODUCE AREAS OF SIGNIFICANT RAINFALL. THIS WILL CONTINUE THE RISK FOR THE LOCALIZED FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WITHIN A MOISTURE RICH ENVIRONMENT WILL BE FAVORABLE TO PRODUCE TORRENTIAL THUNDERSTORMS BOTH THURSDAY AND FRIDAY. THIS COULD PRODUCE AREAS OF SIGNIFICANT RAINFALL... CONTINUING THE RISK FOR THE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-041500- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 148 PM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jul 3, 4:23 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 423 PM EDT WED JUL 3 2013 NYZ003-011-032115- GENESEE NY-MONROE NY- 423 PM EDT WED JUL 3 2013 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SCOTTSVILLE...AND MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... GATES-NORTH GATES AND GATES... GREECE... ROCHESTER AND BRIGHTON... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4309 7795 4329 7764 4307 7745 4299 7788 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:23 PM EDT | Special Weather Statement | BUF | Monroe | 52 min |
| Jul 3, 4:52 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 38 min |
| Jul 3, 5:05 PM EDT | Areal Flood Advisory | BUF | Genesee, Orleans | 3 hr |
| Jul 3, 5:29 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 61 min |
| Jul 3, 5:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 3, 5:46 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 3, 5:58 PM EDT | Areal Flood Advisory | BUF | Wayne | 3 hr |
| Jul 3, 6:29 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 61 min |
| Jul 3, 7:53 PM EDT | Areal Flood Warning | BUF | Monroe | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.